MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check report of the medrad® stellant flex injection system (serial number (b)(6) was completed on november 3, 2023 which confirmed that the injector was operating within bayer specifications.Multiple documented attempts have been made to gain specific information related to the reported event, including disposables involved; however, these attempts have been unsuccessful.In the event that additional information is obtained, a follow-up report will be submitted.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was informed that a patient suffered an air injection while connected to a medrad® stellant flex ct injection system sn (b)(6).The technologist noticed an absence of contrast on the displayed images and the patient began coughing following the injection.The emergency department physician noticed air on the displayed images.The patient was subsequently transferred to another hospital for an elevated level of care.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
A system service check report of the medrad® stellant flex injection system (serial number (b)(6)) was completed on november 3, 2023 which confirmed that the injector was operating within bayer specifications.Disposables involved during the event were discarded and disposable information was not provided.The offer of additional applications training was accepted and provided by the bayer clinical performance team.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
On november 21, 2023 bayer medical care inc.Received the following additional information from the customer: a 61-year-old male suffered an air injection while connected to a medrad® stellant flex ct injection system (sn (b)(6)).Following the injection, the technologist noticed an absence of contrast on the study images.The emergency department physician visualized an estimated 60-100 ml of air on the displayed images.While under observation in the emergency department, the patient was given benadryl, placed in left lateral recumbent trendelenburg position, and had their oxygen level increased from 2 to 6 liters via nasal cannula.The patient was subsequently transferred to a cardiac unit for monitoring and was discharged to home two days later.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.
 
Additional Manufacturer Narrative
Udi related data quality updates only correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18192239
Report Number2520313-2023-00031
Device Sequence Number12581649
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792(11)090901
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2023
Supplement Date Received by Manufacturer11/28/2023
Not provided
Not provided
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/11/2023
09/23/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale